MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 11607704
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: biomed information & analytics services.The customer¿s reported complaint of medication not flowing, not coming out of the end of the line when programmed to infuse was not definitely confirmed.However, during the investigation abnormal slow fluid flow was observed at the end of the line, filling the primary set drip chamber with fluid.Log analysis results suspects the time of the incident most likely occurred between 5:23 am and 6:32 am on (b)(6) 2019.Testing demonstrated the source pump module passing a rate accuracy test utilizing the timed rate accuracy test method.Results confirmed the device is in specification and operating as intended.However, a functional test and a check valve test identified a failure with the check valve component, allowing fluid to back flow up into the primary set from the secondary bag.It is suspected that during the incident, the check valve failure caused an abnormal slow flow of medication at the end of the line appearing to the user as no flow.The proximate root cause of the customer¿s experience with no flow of medication during a programmed infusion was most likely attributed to a check valve failure on the primary set during a secondary infusion.
 
Event or Problem Description
Received a copy of the customer's medwatch report from fda which states, ¿secondary medication was hung by when the rn started the pump medication was not coming out of the end of the line - drips in drip chamber." it was reported that keppra (1000mg/100ml) was programmed at a rate of 400ml/hr.However when the device was programmed to infuse the medication would not flow.The customer stated that there was no patient harm.
 
Additional Manufacturer Narrative
Supplemental report to reflect the correct aware date (b)(6) 2019 for e-mdr pr: 328117, as the wrong reportable aware date was placed in (g.4); this was not a late report.
 
Event or Problem Description
Received a copy of the customer's medwatch report from fda which states, ¿secondary medication was hung but when the rn started the pump medication was not coming out of the end of the line - drips in drip chamber" it was reported that keppra (1000mg/100ml) was programmed at a rate of 400ml/hr.However when the device was programmed to infuse the medication would not flow.The customer stated that there was no patient harm.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9205209
Report Number9616066-2019-02929
Device Sequence Number19495131
Product Code FPA
UDI-Device Identifier10885403228001
UDI-Public10885403228001
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model Number11607704
Device Catalogue Number11607704
Device Lot Number19055962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(4) 8100, 8015, 11448964, THERAPY DATE (B)(6) 2019
Patient Age50 YR
Patient Weight99